Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

TheSherminator

Veteran Member
  • Total Reviews

    0
  • Content Count

    84
  • Joined

  • Last visited

Community Reputation

0 Neutral

1 Follower

About TheSherminator

  • Rank
    Sick of acne...
  • Birthday 06/01/1987

Profile Information

  • Gender
    Male
  • Location
    Atlanta, GA
  1. I'm goin back to the derm in about 10 days, so hopefully my liver counts are down!
  2. Please don't take this the wrong way, but I wouldn't just outright request 2 more months. Your derm has been prescribing Accutane for many years, and will know better than any of us what's best for you. If you are concerned, I would discuss it with your derm.
  3. Your Weight: 187 (196 when I started, but I'm trying to lose weight) Your acne's severity: mild Your Daily dose (until you were clear of active acne): 40mg, then 80mg How long (days) until you were clear of active acne: about 6 weeks until I really noticed a difference, still slightly active
  4. I've been on accutane for over 3 months and have no problems with my contacts. I had an eye infection while on accutane but it was unrelated.
  5. You need to stay with the same doctor I think...not sure how iPledge works with that. If that office has more than one practicing doctor you might be able to see another one. I'm kind of in the same boat. I had an appointment on May 12, but my derm decided to take vacation so I had to move it a week earlier. I go to school in ATL, so I have fly home to see the derm in Chicago (luckily my parents work for the airlines). So now I have to fly home two weeks in a row. AHHHHH!
  6. My cholesterol was a little high last month but I got it back down (almost 30 pts down). Some tips: Supplements don't work unless you eat right Exercise more (cardio!) Eat a lot of dark green veggies (esp broccoli and asparagus) Skip the red meat and fried foods, eat more fish Eat cheerios (it works) or oatmeal, and more whole grain in general Stop worrying about it (stress does bad things to your body) Granted, this should work for anyone with slight elevated cholesterol, but if you have a c
  7. To play devil's advocate...I don't think anyone should really be "for" accutane either. Like it or not, the drug isn't exactly friendly, it destroys part of your body for cosmetic benefits (and I guess you could link it to emotional benefits too). There's a reason dermatologists won't prescribe it unless they feel they have to. I'm not against it either (obviously, I'm taking it).
  8. It's primarily for liver function and lipid level (cholesterol and triglycerides). Accutane has been shown to cause higher levels of triglycerides and wear on the liver. You have to be tested once a month or you can't get a new scrip. Testing is important. My liver enzymes were up this month so my derm had to lower my prescription. Sucks since I might be on it longer now, but it's worth keeping my liver healthy!
  9. I had the same issue around by 6th week...started as small areas around the back of my hands and travelled to my elbows and biceps. Went away for a bit but now it's back again. I found that aquaphor actually helped a lot...if you put it on at night (you prob don't want to go out with it on). I also used lubriderm advanced therapy lotion. Nothing to get too worried about!
  10. I've been using gel and wax with no problems since I started...that's a load of hot air from whoever told you.
  11. The dents are part of scaring...I think they go away slowly over time.
  12. I weighed 198 (down to 186 now, yes it's possible to lose weight on accutane) when I started Accutane, and my derm started me on 40mg for the first month. It's definitely worth it, helps your body adjust so it doesn't all hit you at once. Only down side is you might have another IB when you go up to 60 (I did when I went to 80). I didn't experience any dryness for almost 3 weeks, and didn't get an IB until the 2nd week, so don't worry, the side effects will be here soon...
  13. I think I posted on this before, but here we go... Went to see the derm Saturday, and wouldn't you know it, one of my liver enzymes is up FIFTY points since last month (it was at about 83, I think ALT). Normal range for my test was 3-35 pts (which was lowered, go figure). My derm didn't take me off accutane, but lowered my dose to 40 mg (was on 80 mg). I don't want to have to stop my treatment, especially since I'm going to Europe this summer and wouldn't be able to start again until late Au
  14. Thanks for the input, sounds like I'm getting a little too worried about it. I don't have any family history of heart disease or anything, so I'll just keep eating well and stick it out.
  15. There is ABSOLUTELY NO DIFFERENCE between Accutane or Claravis, Sotret, etc. It's all Isotretinoin. Save your money (well, your dad's) and go for the generic. I'm using Claravis and it's working great.
×